MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX RX25 OXYGENATOR EAST; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX RX25 OXYGENATOR EAST; BLOOD GAS OXYGENATOR
Model Number 3CX*RX25RE
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported to terumo cardiovascular that prior to cardiopulmonary bypass, during out of box, a non - confirming labelling was found.No patient involvement.
 
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.Component code: 862 - label.Health effect ¿ impact code: 2645 - no patient involvement.Health effect ¿ clinical code: 4582- no clinical signs, symptoms or conditions.Medical device problem code: device code: 2911 - device markings/labelling problem.Investigation findings: 3233 - results pending completion of investigation.Investigation conclusions: 11 - conclusion not yet available.
 
Event or Problem Description
Non-conforming labeling.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on september 27, 2023.Upon further investigation of the reported event, the following information is new and/or changed: d4 (additional device information - added exp date); g3 (date received by manufacturer) ; g6 (indication that this is a follow-up report) ; h2 (follow-up due to additional information) ; h4 (device manufacture date); h6 (identification of evaluation codes 4114, 3331, 154, 25).Type of investigation #1: 4114- device not returned.Type of investigation #2: 3331- analysis of production records.Investigation findings: 154 - inadequate labelling and/or instructions for use.Investigation conclusions: 25 - cause traced to manufacturing.The affected sample was not returned; however, photos were provided that confirmed the one-piece box label was double labeled.All capiox products are 100% visually inspected during the packaging process.Visual inspection on the product should have caught the double label prior to release.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
CAPIOX RX25 OXYGENATOR EAST
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key17830375
Report Number1124841-2023-00235
Device Sequence Number7182398
Product Code DTZ
UDI-Device Identifier00699753450103
UDI-Public(01)00699753450103
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K153213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2026
Device Model Number3CX*RX25RE
Device Catalogue NumberN/A
Device Lot Number3G05
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2023
Supplement Date Received by Manufacturer11/01/2023
Initial Report FDA Received Date09/27/2023
Supplement Report FDA Received Date11/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown